Hail, Lowndes
- When
- May 14, 1:40 PM CST
- Where
- Lowndes County, Ft Deposit
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.983, -86.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 14, 9:32 AM CST, 4 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1032 AM CDT SUN MAY 14 2006 .DISCUSSION...A FEW STRONG THUNDERSTORMS WITH SMALL HAIL AND HEAVY DOWNPOURS ARE POSSIBLE THROUGH 7 PM CDT SOUTH OF A LIVINGSTON TO LANETT LINE. AT 1030 AM CDT...A SURFACE BOUNDARY/COLD FRONT STRETCHED ALONG AN ALICEVILLE TO CALERA TO WEDOWEE LINE WHERE COOLER AND DRIER AIR WAS NORTH OF THE BOUNDARY WHILE MOIST UNSTABLE AIR WAS SOUTH OF THE BOUNDARY. SURFACE DEWPOINTS NORTH OF THE BOUNDARY WERE IN THE UPPER 40S WHILE SOUTH OF THE BOUNDARY THEY WERE IN THE LOWER 60S. TEMPERATURES GENERALLY RANGED BETWEEN 63 AND 73 DEGREES. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS STRETCHED ALONG HIGHWAY 80 FROM DEMOPOLIS TO AUBURN. FOR THE REST OF TODAY...MOST OF THE SHOWERS AND THUNDERSTORMS WILL BE FOCUSED ALONG A MOISTURE CONVERGENCE AXIS SOUTH OF A LIVINGSTON TO LANETT LINE. SINCE THE AIR IS UNSTABLE...WILL HAVE TO WATCH FOR THE POTENTIAL OF A FEW STRONG STORMS WITH PEA TO DIME SIZE HAIL AND LOCALLY HEAVY DOWNPOURS IN THESE LOCATIONS. IF ENOUGH SUNSHINE COULD WARM TEMPERATURES UP INTO THE UPPER 70S... WHICH IS POSSIBLE SOUTH OF INTERSTATE 85...A SEVERE STORM WITH HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS UP TO 60 MPH WOULD BE POSSIBLE IN THE TROY AND EUFAULA AREAS THIS AFTERNOON. CHANCES OF THIS OCCURRING REMAINS LOW AS ABUNDANT CLOUD COVER SHOULD LIMIT SIGNIFICANT HEATING. NORTH OF A LIVINGSTON TO LANETT LINE...DRY AND PARTLY SUNNY CONDITIONS WILL PREVAIL WITH AFTERNOON TEMPERATURES IN THE 70S. A NORTHWEST WIND WILL INCREASE TO 10 TO 15 MPH AFTER 2 PM CDT. THE SURFACE FRONT/BOUNDARY WILL SLOWLY MOVE SOUTH DURING THE DAY. && .UPDATE...ADJUSTED RAIN CHANCES TODAY TO INCREASE THEM SOUTH OF A LIVINGSTON TO LANETT LINE AND LOWERED/REMOVED THEM NORTH OF INTERSTATE 20. MADE SMALL ADJUSTMENTS TO TEMPERATURES... SKY COVER...AND WIND AS WELL. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && MBS/91
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 136 PM CDT SUN MAY 14 2006 ALZ011>015-017>050-151130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 136 PM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH EARLY EVENING. STRONG STORMS ARE POSSIBLE SOUTH OF A LINE FROM MOSSES TO HURTSBORO. THE MAIN THREATS WILL BE PEA TO DIME SIZE HAIL AND WIND GUSTS TO 35 MPH. A FEW SEVERE STORMS ARE POSSIBLE ACROSS PIKE AND BARBOUR COUNTIES WITH THE MAIN THREAT OF QUARTER SIZE HAIL. AFTER 4 PM...THE THUNDERSTORM THREAT WILL GENERALLY BE LIMITED TO PIKE AND BARBOUR COUNTIES... INCLUDING THE CITIES OF TROY...BRUNDIDGE...CLAYTON... CLIO...AND EUFAULA THROUGH 7 PM. A COLD FRONT WAS LOCATED FROM NEAR LIVINGSTON TO NEAR LAFAYETTE AND SLOWLY MOVING SOUTHWARD. THE FRONT WILL PUSH SOUTH OF PIKE AND BARBOUR COUNTIES EARLY THIS EVENING. THE WINDOW OF OPPORTUNITY FOR STRONG STORM DEVELOPMENT WILL GENERALLY BE FROM 2 PM UNTIL 7 PM...AND THE THREAT WILL DECREASE FROM NORTH TO SOUTH AS THE DAY PROGRESSES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW STRONG STORMS ARE POSSIBLE GENERALLY ALONG AND NORTH OF INTERSTATE 20 ON TUESDAY...MAINLY BETWEEN 1 PM AND 7 PM. THE MAIN THREAT WILL BE PEA TO DIME SIZE HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 75
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 938 AM CDT SUN MAY 14 2006 ALZ047-141515- LEE- 938 AM CDT SUN MAY 14 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LEE COUNTY UNTIL 1015 AM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 938 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER SMITHS...MOVING EAST AT 45 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SMITHS THROUGH 1015 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 204 PM CDT SUN MAY 14 2006 ALZ049-141930- PIKE- 204 PM CDT SUN MAY 14 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE COUNTY UNTIL 230 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER NORTHEASTERN CRENSHAW COUNTY...MOVING EAST AT 45 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ANSLEY...SHADY GROVE AND ORION THROUGH 230 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 206 PM CDT SUN MAY 14 2006 ALZ042-141930- LOWNDES- 206 PM CDT SUN MAY 14 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES COUNTY UNTIL 230 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 15 MILES WEST OF FORT DEPOSIT...MOVING EAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR THE LOWNDES AND BUTLER COUNTY LINE AND FORT DEPOSIT THROUGH 230 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512397.